Tennessee, 2021

Damaging Wind in Tennessee, July 13, 2021

July 13, 2021 · NWS OHX · 1 event in 1 county or zone

Scattered showers and thunderstorms developed across Middle Tennessee during the late morning and early afternoon July 13th. One isolated damaging wind report was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered showers and thunderstorms developed across Middle Tennessee during the late morning and early afternoon July 13th. One isolated damaging wind report was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 13, 9:21 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 13, 9:21 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1021 AM CDT Tue Jul 13 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Upper trough out west incoming for the afternoon, and deeper
moisture continues to stream up ahead. Again expect to showers/
storms become more numerous well into the early evening. Only
made some small changes to pops and lowered temps a few locations
for the afternoon.

&&

.AVIATION...
12Z TAF DISCUSSION.

Other than some isolated light shower activity, some patchy light
fog will be possible until 14z near/at the CSV site. Otherwise,
big upper trough axis will be on approach this afternoon across
the taf areas. As a result, look for appreciable shower and
thunderstorm development again today. The most widespread activity
will occur during the afternoon hours. After 00Z, we should see
convection decreasing in coverage.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Jul 13, 3:35 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
435 AM CDT Tue Jul 13 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-140945-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
435 AM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

55

The radar

The Nashville radar (KOHX), 50 km away, was scanning. The volume nearest the first event began at 17:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Macon

When
July 13, 11:19 AM CST
Where
Macon County, 1.44 mi WSW of Rocky Mound
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.590, -86.203

Several large trees were blown down on a farm on Trammel Creek Road south of Hawkins Road. Radar data indicated brief, weak rotation and a possible weak TDS in this area, but radar and damage photos were too uncertain to determine if this was a brief tornado.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976239.